Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vomiting and diarrhea after taking Reese s pinworm medicine?

Hi, my daughter had pinworms, took 1 dose of Reece medication otc, threw up about 10 hours later and felt icky but did ok, followed up per bottle & pharmacist recommendation 2 weeks later, worms were long gone but this was to kill any eggs that supposedly may have been left behind. She got sick this time fast! less than 2 hours later and has been throwing up and had diarrhea ever since, feeling like the flu. Poor kid! It s been almost 12 hours. What can I do, if anything, besides the usual Mom stuff.
Thu, 23 Nov 2017
Report Abuse
General & Family Physician 's  Response
diarrhoea and vomiting is a documented side effect of Reese (pyrantel pamoate).
you haven't mentioned age of your daughter.

for vomiting you can give antiemetic like perinorm/emset/domperidone in age appropriate dosage.

please give her ors and syrup zinc in age appropriate dose orally. also give her thin soup of rice/lentil/vegetables /juice etc in small sips. gradually give her biscuits and semisolid food.

keep her hydrated. you can also give her probiotics like econorm.

if she stops accepting orally or stops passing urine and looks dehydrated and weak. take her to a hospital for iv hydration.

please use a different drug like zentel ,next time for deworming instead of Reese.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My kitten got diagnosed with worms and I’m fearful I may have them. The doctor recommended that I take Reese’s Pinworm medicine. Since I’ve taken...